MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP60
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp confirmed that the embolization coil was detached from the pusher assembly and revealed that the pusher assembly was fractured.If the packing coil lp is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The fracture on the pusher assembly likely caused the pull wire to retract and the embolization coil to detach from the pusher assembly.It was reported that the patient's anatomy was tortuous.This likely contributed to the resistance.Further evaluation of the device revealed that the pusher assembly was kinked along its length and the pull wire was fractured.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aortic endoleak using packing coil lps and a microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, while advancing a packing coil lp through the microcatheter, the physician realized that the packing coil lp had become unintentionally detached within the microcatheter.The physician then used the pusher assembly of the packing coil lp to successfully implant the coil into the target location.The procedure was completed using a ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20926604
Report Number3005168196-2024-00415
Device Sequence Number5055920
Product Code HCG
UDI-Device Identifier00815948026209
UDI-Public00815948026209
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP60
Device Lot NumberF00012784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale